NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
Pain in lower abdomen
Hello and thank you in advance for answering my question. I am 29 and married and have been off birth control for almost a month. I had been taking birth control for almost ten years and I wanted to stop. Since I stopped taking birth control, I`ve had persistent pain in my lower abdomen, between my pelvis bones. The pain is not bad, just cramping like pms. I had a pelvis exam and urine sample taken, both of which revealed nothing abnormal, although the last time I had sex, it was painful. I am scheduled for an ultrasound. Any thoughts on what this could be, or is it just from my body adjusting to not taking birth control.
Oral contraceptives suppress the normal hormonal cycle, it is possible that you may just be noting the normal changes that come with ovulation and then premenstrual changes. If you are not using contraception, you should perform a pregnancy test.
Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University